MAUDE Adverse Event Report: SURGICAL INNOVATIONS LIMITED LOGIC; LOGIC 355MM LONG FENESTRATED GRASPER

SURGICAL INNOVATIONS LIMITED LOGIC; LOGIC 355MM LONG FENESTRATED GRASPER
Model Number 101-49021
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/12/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device was evaluated by a product design engineer familiar with the construction of the device who confirmed that the device was broken.The device was broken at the link mechanism and a small piece from the link mechanism of approximate size 1mm x 2mm was missing.Furthermore, the shaft of the device was observed to be bent.It was considered that the probable cause of the failure was due to wear and tear over an extended period of time and/or the device being subjected to excessive force.The device is in excess of 3 years old and the warranty period for the device is 2 years.The device history inspection record for the product assembly and packaging was reviewed and recorded as adhering to the specified requirements for final inspection and release.In addition, the assembled devices were 100% inspected prior to release.The device was manufactured in 2012, however since process improvements have been made to strengthen the device allowing greater force to be applied, while increasing the resistance to breakage.A medical opinion was also sourced from surgical innovations clinical director, prof (b)(4).Prof (b)(4) considered that if a fragment of the device was left inside the patient it is very improbable that there will be any clinical consequences.The distributor has confirmed that there was no patient harm or death.
 
Event or Problem Description
A distributor reported a complaint to surgical innovations.The complaint details state, the grapser has quite visibly broken.The instrument does not need repairing.All that needs to be ascertained is whether a piece of the instrument has broken off or not.The whittington are concerned that a piece of the instrument may have broken off inside the patient.

Brand Name
LOGIC
Common Device Name
LOGIC 355MM LONG FENESTRATED GRASPER
Manufacturer (Section D)
SURGICAL INNOVATIONS LIMITED
clayton wood house
6 clayton wood bank
leeds, west yorkshire LS16 6QZ
UK  LS16 6QZ
MDR Report Key7058675
Report Number9680952-2017-00008
Device Sequence Number67683
Product Code GEI
UDI-Device Identifier05051986007182
UDI-Public05051986007182
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111986
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101-49021
Device Catalogue Number101-49021
Device Lot Number63278
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2015
Initial Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1